Hail, Clark
- When
- April 11, 2:30 PM CST
- Where
- Clark County, 3.02 mi ESE of Moriah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.200, -87.880
Thunderstorms developed ahead of a strong area of low pressure that moved through central Illinois on April 11th. These storms produced a few reports of severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Thunderstorms developed ahead of a strong area of low pressure that moved through central Illinois on April 11th. These storms produced a few reports of severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 11, 1:49 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT WED APR 11 2007 .DISCUSSION... SEVERAL CHALLENGES WITH THIS FORECAST PACKAGE...INCLUDING LINGERING POPS TONIGHT...AS WELL AS TIMING OF NEXT SYSTEM COMING INTO THE PICTURE LATE FRIDAY INTO SATURDAY. PRECIP TYPE IS ALSO A CONCERN...ESPECIALLY ACROSS THE NORTHERN KILX CWA. CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED NORTH OF MACOMB...WITH WARM FRONT STRETCHING EASTWARD JUST NORTH OF THE I-74 CORRIDOR. DRY-SLOT HAS PENETRATED NORTHWARD INTO THE CENTRAL AND EASTERN KILX CWA...ALLOWING SUFFICIENT DESTABILIZATION FOR A BROKEN LINE OF CONVECTION TO DEVELOP FROM LINCOLN SOUTHWARD TO TAYLORVILLE. ALOFT...VIGOROUS UPPER LOW SPINS ACROSS IOWA...WHILE NEXT WAVE OF INTEREST COMES ONSHORE IN CENTRAL CALIFORNIA. && SHORT TERM...TONIGHT THROUGH SATURDAY... FIRST ISSUE TO DEAL WITH WILL BE LINGERING PRECIP CHANCES TONIGHT...AS UPPER LOW MEANDERS SLOWLY NORTHEASTWARD ACROSS THE AREA. BASED ON LATEST RADAR LOOPS...IT APPEARS THE MAIN LINE OF CONVECTION WILL PUSH INTO INDIANA BEFORE 00Z...LEAVING BEHIND ONLY SCT RAIN SHOWERS FOR THE EVENING HOURS. BOTH NAM-WRF/GFS INDICATE AMPLE LOW AND MID-LEVEL MOISTURE PERSISTING THROUGH THE NIGHT...SUGGESTING A CONTINUATION OF LIGHT PRECIP. AS COLDER AIR ADVECTS INTO THE REGION...PROFILES COOL ENOUGH TO SUPPORT SNOW OR A MIX OF RAIN AND SNOW AS FAR SOUTH AS MATTOON-CHARLESTON. WILL THEREFORE GO WITH SCATTERED RAIN SHOWERS DURING THE EVENING...WITH RAIN OR SNOW-SHOWERS AFTER MIDNIGHT NORTH OF I-70. PRECIP WILL BE QUITE LIGHT...SO NOT EXPECTING ANY SNOW ACCUMULATION...EVEN ACROSS THE ILLINOIS RIVER VALLEY...WHERE OVERNIGHT LOWS WILL DROP TO NEAR FREEZING. UPPER LOW SLOWLY PULLS FURTHER AWAY ON THURSDAY...WITH PLENTY OF LOW-LEVEL MOISTURE HANGING BACK ACROSS CENTRAL ILLINOIS. WILL MENTION SCATTERED SNOW FLURRIES ALONG AND NORTH OF I-72 DURING THE MORNING...THEN A SLOW DECREASE IN CLOUDINESS AS THE DAY GOES ON. SHOULD BE A BREEZY AND CHILLY DAY...WITH HIGH TEMPS STRUGGLING TO RISE INTO THE MIDDLE TO UPPER 40S. AFTER A BRIEF PERIOD OF QUIET WEATHER THURSDAY NIGHT...THE NEXT SYSTEM BEGINS TO APPROACH FROM THE SOUTHWEST ON FRIDAY. 12Z MODELS IN RELATIVELY GOOD AGREEMENT...SETTLING ON A SLOWER AND MORE SOUTHERN TRACK WITH THIS SYSTEM. THIS TREND HAS BEEN WELL ESTABLISHED OVER THE PAST SEVERAL DAYS...ESPECIALLY WITH THE ECWMF/CANADIAN. IT NOW APPEARS SURFACE LOW PRESSURE WILL DEVELOP ACROSS THE TEXAS PANHANDLE EARLY FRIDAY...THEN TRACK E/NE ACROSS THE TENNESSEE VALLEY. STILL SOME QUESTION AS TO HOW FAST PRECIP WILL SPREAD NORTHWARD INTO CENTRAL ILLINOIS DURING THE DAY FRIDAY...BUT WITH SURFACE RIDGING IN PLACE...THINK SLOWER IS THE WAY TO GO. GIVEN SOUTHERN TRACK OF STORM AND AMPLE DRY AIR AT LOW- LEVELS...HAVE DROPPED POPS ENTIRELY FRIDAY MORNING...THEN HAVE ONLY INTRODUCED LOW POPS ACROSS THE FAR S/SE FRIDAY AFTERNOON. BETTER MOISTURE AND ISENTROPIC LIFT ARRIVES FRIDAY NIGHT ACROSS MAINLY THE SOUTHERN TWO-THIRDS OF THE CWA...WHERE LIKELY POPS ARE IN ORDER. FURTHER NORTH...MAY NOT BE MUCH PRECIP AT ALL ALONG AND NORTH OF A CANTON TO BLOOMINGTON LINE...ESPECIALLY IF THE DRIER NAM-WRF VERIFIES. FORECAST SOUNDINGS SUGGEST ENOUGH COLD AIR WILL BE PRESENT FRIDAY NIGHT TO SUPPORT A RAIN/SNOW MIX...PERHAPS AS FAR SOUTH AS THE I-72 CORRIDOR. AT THIS POINT...WILL KEEP SNOW MENTION CONFINED FURTHER NORTH TO THE BLOOMINGTON AND PEORIA AREAS...PENDING SUPPORT FROM ADDITIONAL MODEL RUNS. PRECIP CONTINUES INTO THE DAY SATURDAY...MAINLY ACROSS THE CENTRAL AND SOUTHERN CWA AS LOW TRACKS TOWARD THE MID-ATLANTIC STATES. LONG TERM...SUNDAY THROUGH WEDNESDAY... ONCE WEEKEND SYSTEM MOVES FURTHER EAST...UPPER RIDGING ACROSS THE PLAINS WILL TRANSLATE EASTWARD INTO THE MIDWEST EARLY NEXT WEEK...BRINGING DRY AND WARMER WEATHER. TEMPS SHOULD GET BACK TO NEAR NORMAL IN THE LOWER 60S BY MONDAY AND TUESDAY. AFTER THAT...MEDIUM RANGE MODELS ARE SUGGESTING NEXT SYSTEM MAY APPROACH BY WEDNESDAY...BUT HAVE OPTED TO LEAVE FORECAST DRY FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT WED APR 11 2007 ILZ027>031-036-037-040-041-047-049-050-121100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 320 PM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>044-048-051>054-061-121100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT- SANGAMON-SHELBY- 320 PM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD AGAIN THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. SOME ISOLATED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING...WITH BRIEF HEAVY DOWNPOURS AND PEA SIZED HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-055>057-062-063-066>068-071>073-121100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION- 320 PM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE WIDESPREAD INTO THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE SOME SMALL HAIL...IN ADDITION TO HEAVEY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHAFFER
The Evansville,IN radar (KVWX), 105 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20087, 20088, 20089.